Hail, Pine
- When
- June 20, 4:35 PM CST
- Where
- Pine County, 0.48 mi E of Pine City
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.830, -92.970
Strong to severe thunderstorms over Pine County in northeast Minnesota produced penny to quarter size hail during the afternoon of June 21st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
Strong to severe thunderstorms over Pine County in northeast Minnesota produced penny to quarter size hail during the afternoon of June 21st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 20, 2:18 PM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
318 PM CDT THU JUN 20 2013
.SHORT TERM.../NOW - FRIDAY/
THE MAIN FOCUS IN THE SHORT TERM IS THE THREAT OF SEVERE
THUNDERSTORMS AND HEAVY RAIN THAT COULD AFFECT THE NORTHLAND THIS
EVENING AND INTO TOMORROW MORNING. THE MODELS HAVE BEEN
INDICATING THAT SHOWERS AND THUNDERSTORMS WILL DEVELOP SOMEWHERE
IN THE WARM AND MOIST SOUTHERLY FLOW IN THE NORTHERN PLAINS OF THE
EASTERN DAKOTAS...WESTERN MINNESOTA...AND SOUTHERN MANITOBA LATE
THIS AFTERNOON AND THIS EVENING...AND THEN SPREAD EAST ACROSS THE
NORTHLAND TONIGHT. THIS CONTINUES TO BE THE CASE...BUT THE MODELS
STILL HAVE SIGNIFICANT DIFFERENCES IN TIMING/LOCATION. OVERALL...I
THINK MUCH OF THE NORTHLAND WILL LIKELY BE AFFECTED WITH WIND AND
HEAVY RAIN BEING THE MAIN THREATS. SINCE PLENTY COULD HAPPEN
BETWEEN NOW AND THIS EVENING...AND DUE TO MODEL DIFFERENCES...I
REFRAINED FROM USING PCPN CHANCES GREATER THAN 70 PERCENT. AS FAR
AS HEAVY RAIN...I ISSUED A FLASH FLOOD WATCH FOR PARTS OF THE SW
FORECAST AREA WHERE HEAVY RAINS OF 1 TO 5 INCHES FELL SINCE
ADDITIONAL HEAVY RAINFALL COULD MORE EASILY LEAD TO FLASH
FLOODING. OTHERWISE...I MAINTAINED THE HYDRO LOGIC OUTLOOK
STATEMENT HIGHLIGHTING THE LOW THREAT OF FLASH FLOODING THROUGH
EARLY NEXT WEEK BECAUSE OF POSSIBLE MULTIPLE ROUNDS OF HEAVY RAIN
FROM SHOWERS AND STORMS.
AT 3PM/2000Z...WARM AND MOIST SOUTHERLY FLOW WAS FEEDING SHOWERS
AND THUNDERSTORMS ACROSS PORTIONS OF THE NORTHERN PLAINS AND
UPPER MIDWEST...INCLUDING THE NORTHLAND. MUCH OF THE NORTHLAND HAD
CLOUDY SKIES DUE TO THE REMNANTS OF AN EARLIER MCS...AS WELL AS
ONGOING SHOWERS AND STORMS ACROSS THE REGION. A WARM/STATIONARY
FRONT STRETCHED ACROSS NW WISCONSIN AND PARTS OF EAST CENTRAL
MINNESOTA WHERE THE WARM SOUTHERLY FLOW WAS MEETING THE RELATIVELY
COOL E TO NE FLOW ACROSS LAKE SUPERIOR AND MOST OF NE MINNESOTA.
THE STRONGEST STORMS AT THE TIME WERE ALONG AND NEAR THE FRONT
ACROSS NW WISCONSIN. TEMPERATURES RANGED FROM THE LOWER 60S TO LOW
70S IN THE COOL SECTOR...TO THE MID 70S AND LOWER 80S IN THE WARM
SECTOR IN NW WISCONSIN. DEW POINT TEMPERATURES WERE PRIMARILY IN
THE LOW TO MID 60S. A WEAK PRESSURE SYSTEM WAS CENTERED IN CENTRAL
SOUTH DAKOTA WITH A TROUGH BOUNDARY EXTENDING SOUTHWARD THROUGH
THE WESTERN PLAINS...AND ITS WARM FRONT EXTENDING EASTWARD TO NW
WISCONSIN. THERE WAS ANOTHER LOW PRESSURE SYSTEM IN CENTRAL
ONTARIO WITH A TRAILING STATIONARY FRONT EXTENDING WESTWARD TO
SOUTHERN MANITOBA.
THROUGH TONIGHT...THERE IS GROWING CONCERN THAT THE NORTHLAND WILL
BE AFFECTED BY ONE OR MORE CLUSTERS OF THUNDERSTORMS...POSSIBLY
IN THE MCS FORM...THAT COULD BRING SEVERE WEATHER AND HEAVY RAIN
TO THE REGION. THE MODELS HAVE VARYING SCENARIOS...BUT THIS IS THE
OVERALL DESCRIPTION OF WHAT THE NORTHLAND FACES. SOME
MODELS...SUCH AS THE GFS/GEM/ECMWF...HAVE BEEN INDICATING THERE
MAY BE TWO DISTINCT CLUSTERS...ONE THAT COULD AFFECT THE SOUTHERN
FORECAST AREA...AND ANOTHER THE FAR NORTHERN FORECAST AREA. I AM
INCLINED TO BELIEVE THIS TWO DISTINCT CLUSTER SCENARIO. THE FRONT
NEAR THE CANADIAN BORDER...AND THE FRONT ALONG THE SOUTHERN
FORECAST AREA....MAY HELP THE STORMS THAT FORM IN THE NORTHERN
PLAINS LATE THIS AFTERNOON TRACK ALONG OR NEAR THOSE FRONTS. I AM
INCLINED TO THINK THAT THE NORTHERN PLAINS HAS THE GREATER RISK OF
MORE DISCREET STORMS WITH LARGE HAIL...AND THEN THE STORMS MAY
CONGLOMERATE AND FORM SQUALL LINES THAT COULD BRING DAMAGING WINDS
AND HEAVY RAIN TO THE NORTHLAND BY THE TIME THE STORMS REACH THE
NORTHLAND LATE THIS EVENING AND OVERNIGHT. WHILE I HAVE HIGH PCPN
CHANCES...I REFRAINED FROM GOING TOO HIGH OR HIGHLIGHTING AT PART
OF THE NORTHLAND IN ORDER TO KEEP THE FORECAST SIMPLE AND SINCE
THE NATURE OF THIS SITUATION IS DIFFICULT TO PREDICT. PRECIPITABLE
WATER VALUES WILL BE BETWEEN 1.5 TO 2 INCHES...SO THERE WILL BE
PLENTY OF MOISTURE THERE FOR HEAVY RAIN. THIS COULD CAUSE FLASH
FLOODING TO PARTS OF THE NORTHLAND...ESPECIALLY IN AREAS THAT GOT
HEAVY RAINS EARLIER TODAY. MOST UNSTABLE CAPE WILL LIKELY BE
AROUND 500 TO 1500 J/KG. THE DEEP LAYER SHEAR MAY BE AROUND 30
KNOTS...WHICH IS MARGINAL FOR THUNDERSTORM ORGANIZATION.
FRIDAY...THERE MAY BE LINGERING SHOWERS AND THUNDERSTORMS ACROSS
THE EASTERN FORECAST AREA DURING THE MORNING AS THE CONVECTION
FROM OVERNIGHT BEGINS TO MOVE EAST OF THE FORECAST AREA. IT
OTHERWISE JUST APPEARS THAT THE NORTHLAND WILL BE HAVE A WARM AND
HUMID ENVIRONMENT DURING THE DAY ON FRIDAY WITH PARTLY CLOUDY
SKIES AND A LOW THREAT OF SHOWERS AND STORMS THROUGH THE DAY. I
GAVE THE SOUTHERN FORECAST AREA THE HIGHEST CHANCES DURING THE
AFTERNOON DUE TO THE EXPECTED WARM/STATIONARY FRONT THAT WILL SET
UP ACROSS NW WISCONSIN AND EAST CENTRAL MINNESOTA DUE TO THE
RELATIVELY COOL E TO NE FLOW OFF LAKE SUPERIOR AND WARM SOUTHERLY
FLOW ACROSS THE SOUTHERN FORECAST AREA.
.LONG TERM.../FRIDAY NIGHT - WEDNESDAY/
FRIDAY NIGHT THE SURFACE LOW WILL SHIFT EAST TO OUT OVER THE
PLAINS...WITH SOUTHWEST UPPER LEVEL FLOW SETTING IN AS THE UPPER
LEVEL RIDGE SHIFTS EAST OF THE AREA. EXPECT ANOTHER MCS TO
GENERATE NEAR OR JUST WEST OF THE FORECAST AREA FRIDAY EVENING AND
THEN MOVE ACROSS THE CWA DURING THE NIGHT. THERE IS SOME POTENTIAL
FOR SEVERE WEATHER ACROSS THE SOUTHERN PORTIONS OF THE AREA...WITH
THE MAIN RISKS BEING WIND AND HAIL. THUS...HAVE KEPT POPS FAIRLY
HIGH DURING THE EVENING PERIOD AND THEN DROPPED THEM OFF AFTER
MIDNIGHT AS THE MCS SHIFTS EAST.
UNFORTUNATELY...THIS PATTERN IS VERY SLOW MOVING AND IT WILL BE
LINGERING OVER THE AREA INTO SATURDAY...SATURDAY NIGHT AND EVEN
SUNDAY. MODELS ARE NOT VERY CLEAR ON WHEN AND WHERE THE HIGHEST
PRECIPITATION POTENTIAL WILL BE FOR SATURDAY...HOWEVER FOR NOW
HAVE TRIED TO LOWER POPS SOME FOR THE MORNING HOURS WHEN THE
NOCTURNAL CONVECTION FROM FRIDAY NIGHT SHOULD BE MOVING OUT...AND
THEN REGENERATING IN THE AFTERNOON HOURS. HAVE KEPT POPS IN EITHER
HIGH END CHANCE OR LIKELY CATEGORY THROUGH MUCH OF THE
WEEKEND...WITH HIGHS IN THE 70S TO NEAR 80 AND NIGHT TIME HIGHS IN
THE MID 50S TO LOW 60S OVER THE LAND. COOLER AND WINDIER
CONDITIONS EXPECTED OVER THE LAKE...WITH HIGHS STILL ONLY IN THE
50S AND LOWS IN THE 40S.
MONDAY APPEARS TO BE RELATIVELY DRY AS THE AREA IS IN BETWEEN
SYSTEMS...BUT THE UPPER LEVEL FLOW REMAINS OUT OF THE SOUTHWEST
AND WE WILL HAVE ANOTHER SLOW MOVING SURFACE LOW MOVING OUT OF
THE ROCKIES BEGINNING TUESDAY. THIS IS EXPECTED TO BRING ANOTHER
ROUND OF MODERATE TO HEAVY RAINFALL INTO THE AREA TUESDAY NIGHT
AND WEDNESDAY...FOLLOWED BY A COOLER PERIOD WEDNESDAY NIGHT AND
THURSDAY BEHIND A DECENT COLD FRONT.
&&
.AVIATION.../18Z TAF ISSUANCE/
COMPLEX CONVECTIVE FORECAST THIS AFTERNOON...WITH MAIN FOCUS ON
TIMING AND INTENSITY OF THUNDERSTORMS. KDLH...KHIB WITHIN AN
AREA OF SHOWERS AND ISOLATED TSTM THIS AFTERNOON WHICH WILL
GRADUALLY DIMINISH AND SHIFT EAST BY LATE AFTERNOON. KHYR HAS SOME
ISOLATED THUNDERSTORM ACTIVITY IN THE VICINITY WHICH IS EXPECTED
TO CONTINUE FOR THE NEXT FEW HOURS. KINL AND KBRH ARE IN THE CLEAR
FOR NOW. MORE THUNDERSTORMS ARE NOW INITIATING OVER EASTERN SOUTH
DAKOTA WHICH ARE EXPECTED TO ROLL EAST ALONG A WEAK WARM FRONT
TONIGHT. THE DAYTIME ACTIVITY SHOULD DIMINISH OVER THE NEXT FEW
HOURS AS THE MCS SHIFTS EAST. THE NEW THUNDERSTORMS ARE EXPECTED
TO ARRIVE AT THE TERMINALS SOMETIME AFTER 03Z THIS EVENING
DEPENDING ON LOCATION...THOUGH CANNOT RULE OUT EARLIER TIMING AND
HAVE PUT IN SOME VCTS GROUPS FOR A FEW HOURS AHEAD OF THAT. THE
STRONGER STORMS ARE EXPECTED TO BRING LOW END MVFR
CONDITIONS...POSSIBLY IFR CONDITIONS. THESE LOW CIGS ARE EXPECTED
TO LINGER INTO THE MORNING HOURS AND CLEARING IS NOT EXPECTED
UNTIL LATE FRIDAY MORNING.
&&
.HYDROLOGY...
THERE IS AN INCREASED RISK OF FLASH FLOODING ACROSS THE NORTHLAND
THROUGH EARLY NEXT WEEK BECAUSE OF THE THREAT OF MULTIPLE ROUNDS
OF SHOWERS AND THUNDERSTORMS. A FLASH FLOOD WATCH WAS ISSUED FOR
PARTS OF CENTRAL MINNESOTA...SPECIFICALLY CASS AND CROW WING
COUNTIES...BECAUSE OF AN EVEN GREATER THREAT OF FLASH FLOODING.
AREAS OF CASS AND CROW WING COUNTIES...INCLUDING THE PEQUOT LAKES
AND PINE RIVER AREAS...GOT 3 TO 5 INCHES OF RAIN FROM
THUNDERSTORMS LAST NIGHT AND EARLIER TODAY. SINCE MORE
THUNDERSTORMS ARE LIKELY THIS MORNING...AND THERE IS A SIGNIFICANT
CHANCE OF ADDITIONAL HEAVY RAIN...THIS AREA COULD GET FLASH
FLOODING BECAUSE OF THE ALREADY SATURATED SOIL.
&&
.POINT TEMPS/POPS...
DLH 56 75 56 70 / 70 50 50 60
INL 61 79 58 75 / 70 30 30 60
BRD 67 84 65 81 / 70 30 60 60
HYR 67 82 63 82 / 70 70 60 60
ASX 57 77 53 73 / 70 70 50 50
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR MNZ025-033-034.
WI...NONE.
LS...NONE.
&&
SHORT TERM...GROCHOCINSKI
LONG TERM....LE
AVIATION...LEHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 145 PM CDT THU JUN 20 2013 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-211130- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 145 PM CDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PERSIST FOR MUCH OF THIS AFTERNOON ACROSS NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. A FEW STORMS MAY BE STRONG OVER NORTHWEST WISCONSIN...PRODUCING PEA TO NICKEL SIZE HAIL...LIGHTNING...AND WIND GUSTS UP TO 45 MPH. SOME LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. A MORE ORGANIZED THREAT OF SEVERE THUNDERSTORMS IS EXPECTED FROM LATER THIS EVENING THROUGH THE OVERNIGHT HOURS AS ADDITIONAL STORMS DEVELOP OVER THE DAKOTAS IN A VERY UNSTABLE ATMOSPHERE AND THEN MOVE EAST-SOUTHEAST ACROSS MINNESOTA. THE GREATEST RISK OF SEVERE WEATHER WILL BE ACROSS THE SOUTHWEST PART OF THE NWS DULUTH COUNTY WARNING AREA...ROUGHLY SOUTH OF HIGHWAY 2 IN MINNESOTA...AND WEST OF HIGHWAY 53 IN NORTHWEST WISCONSIN...AND IN PARTICULAR THE BRAINERD LAKES AND WALKER REGIONS. THE PRIMARY THREAT WILL BE DAMAGING THUNDERSTORM WINDS UP TO 70 MPH...AND HAIL UP TO THE SIZE OF GOLF BALLS. THE TORNADO THREAT...WHILE NON-ZERO...APPEARS TO BE VERY LOW. ADDITIONAL HEAVY RAINFALL AND LOCAL FLOODING IS ALSO POSSIBLE. ANYONE WITH OUTDOOR PLANS TONIGHT...ESPECIALLY IN THE WALKER...BRAINERD AND LAKE MILLE LACS AREAS...IS STRONGLY URGED TO CLOSELY MONITOR THE LATEST WEATHER INFORMATION AND BE PREPARED FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERAL PERIODS OF THUNDERSTORMS ARE EXPECTED FROM FRIDAY NIGHT INTO EARLY NEXT WEEK AS WARM...MOIST AND UNSTABLE AIR REMAINS OVER THE NORTHLAND. AN INITIAL ROUND OF LOCALLY HEAVY RAIN AND STORMS APPEARS LIKELY FRIDAY NIGHT INTO SATURDAY ACROSS THE ENTIRE AREA. THERE IS A RISK THAT SOME STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING IS ALSO POSSIBLE. ADDITIONAL DETAILS ON THE HEAVY RAINFALL THREAT CAN BE FOUND IN THE HYDROLOGIC OUTLOOK. ANYONE WITH OUTDOOR PLANS THROUGH THIS WEEKEND IS STRONGLY URGED TO CLOSELY MONITOR THE LATEST WEATHER INFORMATION AND BE PREPARED FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION APPEARS LIKELY AT SOME POINT TONIGHT...AND ALSO THROUGH THE WEEKEND. LSZ121-140>148-211130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 145 PM CDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED OVER WESTERN LAKE SUPERIOR THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BE STRONG WITH ABRUPT WINDSHIFTS...LOCALLY HIGHER WAVE HEIGHTS AND HEAVY RAINFALL. ADDITIONAL AND MORE WIDESPREAD STORMS MAY OCCUR AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERAL PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY INTO EARLY NEXT WEEK AS INCREASINGLY UNSTABLE AIR REMAINS OVER THE REGION. IT APPEARS THAT THE GREATEST RISK FOR THUNDERSTORMS OVER WESTERN LAKE SUPERIOR WILL BE FRIDAY INTO SUNDAY. THERE IS A RISK THAT SOME STORMS WILL BE SEVERE WITH LIGHTNING...STRONG WINDS...LOCALLY HIGH WAVE HEIGHTS AND LARGE HAIL. ANYONE WITH BOATING PLANS ON WESTERN LAKE SUPERIOR THROUGH THIS WEEKEND IS STRONGLY URGED TO CLOSELY MONITOR THE LATEST WEATHER INFORMATION AND BE PREPARED FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS...AND HAVE A PLAN TO QUICKLY SEEK SHELTER ONSHORE OR IN A SAFE HARBOR. MILLER MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
141 PM CDT THU JUN 20 2013
WIZ001-002-007-008-201900-
BAYFIELD-DOUGLAS-SAWYER-WASHBURN-
141 PM CDT THU JUN 20 2013
...STRONG THUNDERSTORMS CONTINUE TO AFFECT NORTHWEST WISCONSIN...
AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF WASCOTT...MOVING EAST AT 25 MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY
DOWNPOURS...
SOME LOCALES COULD PICK UP 1 TO 2 INCHES OF RAIN IN LESS THAN 30
MINUTES OVER SOUTHEAST DOUGLAS COUNTY.
LOCATIONS IMPACTED INCLUDE...
TOTAGATIC FLOWAGE... SEELEY...
UPPER EAU CLAIRE LAKE...
COUNTY ROAD Y EAST OF GORDON...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4641 9136 4624 9130 4610 9136 4611 9183
4632 9186
MILLERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
413 PM CDT THU JUN 20 2013
WIZ004-202130-
IRON-
413 PM CDT THU JUN 20 2013
...STRONG THUNDERSTORM AFFECTING MONTREAL AND HURLEY...
AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HURLEY...MOVING EAST AT 20 MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4632 9027 4651 9039 4653 9030 4651 9022
4646 9017 4635 9011
MILLERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 432 PM CDT THU JUN 20 2013 WIZ001-007-202145- DOUGLAS-WASHBURN- 432 PM CDT THU JUN 20 2013 ...STRONG THUNDERSTORM OVER SOUTHERN DOUGLAS COUNTY... AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DAIRYLAND...MOVING EAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS... A SEVERE THUNDERSTORM WARNING MAY BE NEEDED SHORTLY FOR THIS STORM. LOCATIONS IMPACTED INCLUDE... MINONG FLOWAGE... SAINT CROIX FLOWAGE... WASCOTT... GORDON... HIGHWAY 53 BETWEEN SOLON SPRINGS AND MINONG... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4620 9221 4638 9216 4632 9165 4605 9174 MILLER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
444 PM CDT THU JUN 20 2013
MNZ038-202200-
PINE-
444 PM CDT THU JUN 20 2013
...RAPIDLY DEVELOPING STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN
PINE COUNTY..
AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY STRENGTHENING STRONG THUNDERSTORM LOCATED 9 MILES SOUTHWEST
OF HENRIETTE...MOVING EAST AT 20 MPH.
IF THIS STORM MAINTAINS ITS CURRENT RATE OF STRENGTHENING AND
MOVEMENT...IT WILL BEGIN TO AFFECT SOUTHERN PINE COUNTY BETWEEN 500
AND 515 PM CDT WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS
AND A SEVERE THUNDERSTORM WARNING WILL LIKELY BE NEEDED.
LOCATIONS IMPACTED INCLUDE...
POKEGAMA LAKE... WEST ROCK... ROCK CREEK...
PINE CITY... HENRIETTE... GREELY...
INTERSTATE 35 SOUTH OF HINCKLEY...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4573 9315 4598 9315 4599 9314 4603 9274
4578 9278 4572 9286 4572 9313
MILLERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 450 PM CDT THU JUN 20 2013 WIZ001-006-007-202215- BURNETT-DOUGLAS-WASHBURN- 450 PM CDT THU JUN 20 2013 ...STRONG THUNDERSTORM OVER SOUTHERN DOUGLAS AND NORTHERN WASHBURN COUNTIES... AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF SAINT CROIX FLOWAGE...MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS... LOCATIONS IMPACTED INCLUDE... MINONG FLOWAGE... SAINT CROIX FLOWAGE... WASCOTT... GORDON... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4629 9155 4607 9161 4615 9211 4633 9207 LE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 510 PM CDT THU JUN 20 2013 WIZ001-002-007-008-202245- BAYFIELD-DOUGLAS-SAWYER-WASHBURN- 510 PM CDT THU JUN 20 2013 ...STRONG THUNDERSTORM OVER SOUTHERN DOUGLAS MOVING TO SOUTHERN BAYFIELD COUNTY... AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GORDON...MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS... LOCATIONS IMPACTED INCLUDE... UPPER EAU CLAIRE LAKE... TOTAGATIC FLOWAGE... SEELEY... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4631 9132 4609 9137 4617 9191 4635 9187 LE
The Minneapolis radar (KMPX), 119 km away, was scanning. The volume nearest the first event began at 22:35 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2013Every state in 2013This day in weather historyWarnings in Minnesota, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461129, 461132, 461133.